Callous in bottom lip aggravated by first-time Juvederm (Photo)

I rec'd my first juvederm treatment yesterday by an experienced Doctor (he did my friend & she looks amazing), but I'm having an odd reaction. I have a callous in my lip from biting the same spot a lot, but it was flat & easy to forget. My juvederm treatment has aggravated the callous to the point that my bottom lip is crooked, swollen, & the callous seems to have doubled in size & feels like a marble. The right side of my lips looks as natural as I'd asked for, the left is purple and lumpy :(

Doctor Answers 8

Juvederm swelling

You can have swelling and bruising after Juvederm. Ice applications after the treatment can help. if this swelling and asymmetry persists you should see your doctor. They may need to inject and enzyme to erase that tiny bit that seems asymmetric.. Be patient and give it a few days to calm down on its own.


Houston Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

Juvederm Swelling -- Reverse with Hyaluronidase if unhappy

See your physician for an evaluation, you may need steroid injections or reversal of the filler.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

"Callous" from Lip Injections

You should return to your treating physician for evaluation to see if there is anything that can be added or adjusted to make you more comfortable.  In the meanwhile try to stop aggravating the area by biting it so that it doesn't get infected.  Best, Dr.  Green

Juvederm - now have problem with 'callous'

Thank you for asking about your Juvederm.

  • A day after Juvederm, your lips will be swollen and may be bruised.
  • The photo suggests that the 'callous' is swollen -
  • If so, it will return to its usual state in 2 weeks.
  • If it does not, there may be a little Juvederm there which needs to be dissolved.
  • Let your doctor know your concern - and make an appointment for a 2 week follow-up.
Always see a Board Certified Plastic Surgeon.
Best wishes - Elizabeth Morgan MD PHD FACS

First Time Juvederm

Thanks for your question. Following filler injections, the lips are the one area most likely to experience swelling and bruising.  The swelling in particular can last for a few weeks.  I would recommend icing the area even today and maybe for the next couple of days to help with this.  If you still have asymmetry in a month then go back to your physician injector so they can help you manage this.  Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Callous in bottom lip aggravated by first-time Juvederm

that is NOT a callow! t is ecchymosis - BLACK & BLUE spot! Best to relax and allow healing t take place over the next week. Try ice or if SO concerned return to see the injecting doctor. 

Callous in bottom lip aggravated by first-time Juvederm

You are young beautiful woman..which means you are impatient! lol! I agree there is asymmetry with  the left side and it looks like there is some bruising as well.  Since you had this done yesterday..it is too soon. Give this some time to resolve.  It may take another couple of days for the swelling from the needle trauma to calm down.  Be patient.  Also..don't bite the lip especially now that you have juvederm in there.  Stay in touch with the surgeon and the injector.  This should improve.  Hope this helps.
Good luck and be patient.
Dr Vasisht
South Shore Plastic Surgery

Bhupesh Vasisht, MD
Voorhees Plastic Surgeon
5.0 out of 5 stars 77 reviews

Swelling after Juvederm

Thank you for your question. You should give this time - it looks like you also have a bruise in that area, so there is going to be some swelling that will last for a couple of days, and then subside. In the interim, you can ice that area off and on throughout the day, and even take something like Motrin or Aleeve to help with the inflammation. After any injection, it is normal to have swelling for at least 24-72 hours after the procedure - and sometimes, for a bit longer. The lips are particularly susceptible to this. But, in a couple of days, it should be down quite a bit. If you have worsening pain, or if your callous starts to change, then you should go back to your physician. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.